Hail, Adair
- When
- September 19, 2:40 PM CST
- Where
- Adair County, 5 mi NW of Connelsville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.333, -92.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 19, 1:57 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 257 PM CDT MON SEP 19 2005 .DISCUSSION... CURRENT RADAR PIX SHOW A NARROW LINE OF STORMS EXTENDING FROM KMCI TO KIRK...WHICH IS ASSOCIATED WITH COLD FRONT MOVING THROUGH. SO FAR...CELLS HAVE BEEN ELEVATED AND HAVE NOT BEEN ABLE TO BECOME SURFACE BASED. AS AREAS TO THE SOUTH OF THE FRONT CONTINUE TO HEAT UP...MAY BE ABLE TO BREAK THE CAP AND SEE SEVERE ACTIVITY FARTHER SOUTH OF THE LINE. GOOD INSTABILITY IS IN PLACE...WITH MAINLY UNIDIRECTIONAL SHEAR. LOOKING FOR SOME HAILERS...ALTHOUGH STORMS WILL HAVE TO BE STRONG WITH THE FZ LVL STILL AOA 15K FT. EXPECT THIS ACTIVITY TO HELP MOVE THE COLD FRONT SOUTH AND OUT OF THE AREA BY MID EVENING AND HAVE ADJUSTED POPS ACCORDINGLY. THE SURFACE FRONT IS VERY SHALLOW...WITH MINIMAL AIR MASS CHANGE. TEMPERATURES THROUGH THURSDAY WILL BE ABOUT THE SAME AS TODAY - UPPER 80S TO NEAR 90. THERE IS SOME DRIER AIR ADVECTING IN...SO AT LEAST THE DEWPOINTS WILL BE A LITTLE LOWER. THE NEXT ITEM OF INTEREST IS WITH THE THETA/E ADV ON TUES NIGHT INTO WED MORNING. HAVE CONTINUED SLIGHT CHCS IN ERN KS AND FAR WRN MO...BUT DUE TO PREVIOUSLY MENTIONED MOISTURE SCOURING...PROBABLY WILL BE TOO DRY FOR ANY SENSIBLE WX. THE EXTENDED PORTION OF THE FORECAST FEATURES A PESKY SURFACE BOUNDARY IN INDETERMINATE UPPER LEVEL FLOW. PLENTY OF MODEL DISAGREEMENT WITH HOW THE UPPER RIDGE FLATTENS...INCLUDING WHERE THE HURRICANE ENDS UP. FOR NOW...EXPECT THE FRONT TO NEAR THE AREA FROM THE NORTH ON FRIDAY. ATTM...THIS IS THE ONLY TIME PD WE HAVE POPS IN...WITH SOME MODELS SHOWING THE FRONT HEADING BACK NORTH AND OTHERS STALLING AROUND THE I70 CORRIDOR. UNTIL THE FEATURES CAN BE REFINED...HAVE KEPT THE EXTENDED MAINLY DRY. 27 && .PREV DISCUSSION... 1015 AM ISOLATED SHOWERS AND STORMS TRYING TO DEVELOP IN THE VICINITY OF THE FRONT AS NOSE OF UPPER JET MOVES OUT OF SOUTHEAST NEBRASKA INTO WESTERN IOWA. VERY WEAK LOW LEVEL CONVERGENCE ALONG THIS FRONT IS KEEPING THIS INITIAL DEVELOPMENT FROM BECOMING TOO WIDESPREAD...BUT STILL THINK ACTIVITY WILL BE INCREASING THIS AFTERNOON AS FRONT MOVES INTO LESS CAPPED ENVIRONMENT ACROSS NORTH CENTRAL MISSOURI BACK TO AROUND KANSAS CITY AREA. WILL PULL POPS FURTHER NORTH FOR THIS MORNING TO COVER CURRENT ACTIVITY. PC 410 AM CDT MON... CLEAR SKIES ACROSS THE FORECAST AREA IN THE WAKE OF CONVECTION OVERNIGHT. ALTHOUGH THE MODELS ARE FAIRLY CONSISTENT WITH THE STRENGTH AND PLACEMENT OF MAJOR FEATURES...THE THUNDERSTORM ACTIVITY CURRENTLY TO THE NORTH AND EAST OF THE FORECAST AREA IS MORE ACCURATELY REPRESENTED BY THE GFS. WENT NEAR GUIDANCE TEMPS WITH THE EXCEPTION OF TODAY. WITH LITTLE CLOUD COVER TO INHIBIT HEATING...DECIDED TO BUMP UP TEMPS. AT THE UPPER LEVELS...A FLAT RIDGE IS IN PLACE OVER THE CENTRAL U.S. THROUGH THE NEAR TERM. SHORTWAVES PUSHING ACROSS THE RIDGE WARRANT SMALL POPS...ALTHOUGH MOISTURE RETURN DOES NOT BEGIN UNTIL WEDNESDAY. BEST CHANCES FOR PRECIP TODAY WILL BE IN THE SOUTHERN PORTION OF THE FORECAST AREA WHERE DAYTIME HEATING WILL BE THE GREATEST AND THE ATMOSPHERE WILL EXPERIENCE THE HIGHEST DEGREE OF DESTABILIZATION DUE TO THE BOUNDARY. AN AXIS OF MOISTURE AND INSTABILITY SETS UP ALONG THE KS-MO BORDER ON WEDNESDAY SO INCREASED POPS SLIGHTLY. WITH MARGINAL MOISTURE...DECIDED AGAINST ALSO INCREASING QPF. TM && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CDT MON SEP 19 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CDT MON SEP 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT EXTENDING FROM NEAR UNIONVILLE...TO CAMERON TO LEAVENWORTH KANSAS WILL BE MOVING SOUTH WITH TIME THIS AFTERNOON. INITIALLY...ELEVATED THUNDERSTORMS WILL BE OCCURRING BEHIND THIS FRONT...A FEW MAY BE SEVERE WITH LARGE HAIL. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ALONG THE FRONT FROM AROUND KANSAS CITY...NORTHEAST THROUGH KIRKSVILLE AND MACON. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING SEVERE WEATHER...INCLUDING LARGE HAIL AND DAMAGING WINDS. THE FRONT IS EXPECTED TO BE SOUTH OF THE OUTLOOK AREA BY MID EVENING...WITH THUNDERSTORMS ENDING BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT IS EXPECTED TO DROP DOWN FROM IOWA INTO NORTHERN MISSOURI ON FRIDAY...AND THEN RETREAT BACK TO THE NORTH AGAIN ON SATURDAY. AT THIS TIME...THE DAY WITH THE BEST CHANCES FOR THUNDERSTORMS IS FRIDAY AND MAINLY IN NORTHEAST MISSOURI. HOWEVER...THE PATH OF TROPICAL SYSTEMS IN THE GULF WILL HAVE AN INFLUENCE ON THE EVENTUAL TIMING OF THE FRONT TO OUR NORTH...SO THERE IS A POSSIBILITY THAT STORMS MAY OCCUR THROUGH THE WEEKEND AS WELL IF THE FRONT STALLS ACROSS KANSAS AND MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON MAINLY ALONG AND NORTH OF I-70. 27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 253 PM CDT MON SEP 19 2005 KSZ025-102-MOZ004>005-012>013-020-192100- ATCHISON KS-DONIPHAN KS-ANDREW MO-BUCHANAN MO- DE KALB MO-GENTRY MO-HARRISON MO- 253 PM CDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 800 FOR THE FOLLOWING AREAS IN KANSAS THIS CANCELS 2 COUNTIES IN NORTHEAST KANSAS ATCHISON KS DONIPHAN IN MISSOURI THIS CANCELS 5 COUNTIES IN NORTH CENTRAL MISSOURI HARRISON IN NORTHWEST MISSOURI ANDREW BUCHANAN DEKALB GENTRY THIS INCLUDES THE CITIES OF...ALBANY...ATCHISON...BETHANY... CAMERON...SAVANNAH...ST. JOSEPH AND TROY. KSZ103>105-MOZ006>008-014>017-021>025-028>033-037-200100- JOHNSON KS-LEAVENWORTH KS-WYANDOTTE KS-ADAIR MO- CALDWELL MO-CARROLL MO-CHARITON MO-CLAY MO-CLINTON MO- DAVIESS MO-GRUNDY MO-JACKSON MO-LINN MO-LIVINGSTON MO- MACON MO-MERCER MO-PLATTE MO-PUTNAM MO-RANDOLPH MO- RAY MO-SCHUYLER MO-SULLIVAN MO- 253 PM CDT MON SEP 19 2005 SEVERE THUNDERSTORM WATCH 800 REMAINS VALID UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN KANSAS THIS WATCH INCLUDES 3 COUNTIES IN EAST CENTRAL KANSAS JOHNSON KS IN NORTHEAST KANSAS LEAVENWORTH WYANDOTTE IN MISSOURI THIS WATCH INCLUDES 19 COUNTIES IN NORTH CENTRAL MISSOURI CALDWELL CARROLL CHARITON DAVIESS GRUNDY LINN MO LIVINGSTON MACON MERCER PUTNAM RANDOLPH SULLIVAN IN NORTHEAST MISSOURI ADAIR SCHUYLER IN NORTHWEST MISSOURI CLINTON IN WEST CENTRAL MISSOURI CLAY JACKSON PLATTE RAY THIS INCLUDES THE CITIES OF...BROOKFIELD...CARROLLTON... CHILLICOTHE...EXCELSIOR SPRINGS...GALLATIN...INDEPENDENCE... KANSAS CITY...KANSAS CITY...KEYTESVILLE...KINGSTON...KIRKSVILLE... LA PLATA...LANCASTER...LEAVENWORTH...LIBERTY...MACON...MILAN... MOBERLY...OLATHE...OVERLAND PARK...PARKVILLE...PLATTE CITY... PLATTSBURG...PRINCETON...RICHMOND...TRENTON AND UNIONVILLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 259 PM CDT MON SEP 19 2005 MOZ007-016-017-192030- ADAIR-PUTNAM-SULLIVAN- 259 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN SULLIVAN...NORTHWESTERN ADAIR AND SOUTHERN PUTNAM COUNTIES UNTIL 330 PM CDT... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF POLLOCK...OR 24 MILES SOUTH OF SEYMOUR...AND MOVING EAST AT 45 MPH. PEOPLE IN ADAIR...PUTNAM AND SULLIVAN COUNTIES...INCLUDING THE CITIES OF BOYNTON...POLLOCK AND LEMONS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HUDSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 305 PM CDT MON SEP 19 2005 MOZ022-192030- CALDWELL- 305 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ALERT FOR CALDWELL COUNTY UNTIL 330 PM CDT... AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR KINGSTON...OR 30 MILES WEST OF CHILLICOTHE...MOVING EAST AT 50 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. PEOPLE IN CALDWELL COUNTY...INCLUDING THE CITY OF KINGSTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HUDSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
318 PM CDT MON SEP 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL POLLOCK 40.36N 93.08W
09/19/2005 0.88 INCH SULLIVAN MO POST OFFICE
&&
SFORTINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 319 PM CDT MON SEP 19 2005 KSZ103-MOZ028-192045- LEAVENWORTH-PLATTE- 319 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN LEAVENWORTH AND SOUTHEASTERN PLATTE COUNTIES UNTIL 345 PM CDT... AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LANSING...OR 18 MILES NORTHWEST OF KANSAS CITY...MOVING EAST AT 50 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. PERSONS ACROSS THE NORTHLAND SHOULD KEEP AN EYE ON THIS STORM. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. HUDSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 333 PM CDT MON SEP 19 2005 KSZ103>105-192100- JOHNSON-LEAVENWORTH-WYANDOTTE- 333 PM CDT MON SEP 19 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN JOHNSON...SOUTHEASTERN LEAVENWORTH AND SOUTHERN WYANDOTTE COUNTIES UNTIL 400 PM CDT... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR LINWOOD...OR 10 MILES EAST OF LAWRENCE...MOVING EAST AT 45 MPH. THIS STORM WILL BE... NEAR BONNER SPRINGS BY 340 PM CDT. NEAR SHAWNEE BY 345 PM CDT. NEAR LENEXA BY 350 PM CDT. NEAR MERRIAM BY 355 PM CDT. NEAR PRAIRIE VILLAGE BY 400 PM CDT. PEOPLE IN JOHNSON...LEAVENWORTH AND WYANDOTTE COUNTIES...INCLUDING THE CITIES OF LINWOOD...DE SOTO...BONNER SPRINGS...SHAWNEE... LENEXA...LAKE QUIVIRA...MERRIAM...MISSION...PRAIRIE VILLAGE AND ROELAND PARK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HUDSON
The Des Moines radar (KDMX), 175 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476268.